Advertisement

Analysis and Mathematical Physics

, Volume 8, Issue 4, pp 493–520 | Cite as

On the complete integrability of the geodesic flow of pseudo-H-type Lie groups

  • Wolfram Bauer
  • Daisuke TaramaEmail author
Article
  • 119 Downloads

Abstract

Pseudo-H-type groups \(G_{r,s}\) form a class of step-two nilpotent Lie groups with a natural pseudo-Riemannian metric. In this paper the question of complete integrability in the sense of Liouville is studied for the corresponding (pseudo-)Riemannian geodesic flow. Via the isometry group of \(G_{r,s}\) families of first integrals are constructed. A modification of these functions gives a set of \(\dim G_{r,s}\) functionally independent smooth first integrals in involution. The existence of a lattice L in \(G_{r,s}\) is guaranteed by recent work of K. Furutani and I. Markina. The complete integrability of the pseudo-Riemannian geodesic flow of the compact nilmanifold \(L \backslash G_{r,s}\) is proved under additional assumptions on the group \(G_{r,s}\).

Keywords

Pseudo-Riemannian metric Hamilton’s equation Killing vector fields Pseudo-H-type nilmanifolds 

Mathematics Subject Classification

53C30 22E25 37K10 

Notes

Acknowledgements

We thank the referee for many useful hints that improved the presentation of the paper.

References

  1. 1.
    Abraham, R., Marsden, J.E.: Foundations of Mechanics, 2nd edn. Addison-Wesley Publishing Company, Redwood City (1978)zbMATHGoogle Scholar
  2. 2.
    Bauer, W., Furutani, K., Iwasaki, C.: Spectral zeta function on pseudo H-type Lie groups. Indian J. Pure Appl. Math. 46(4), 539–582 (2015)MathSciNetCrossRefGoogle Scholar
  3. 3.
    Butler, L.: Integrable geodesic flows with wild first integrals: the case of two-step nilmanifolds. Ergod. Theory Dyn. Syst. 23, 771–797 (2003)MathSciNetCrossRefGoogle Scholar
  4. 4.
    Butler, L.: Zero entropy, non-integrable geodesic flow and a non-commutative rotation vector. Trans. Am. Math. Soc. 355(9), 3641–3650 (2003)MathSciNetCrossRefGoogle Scholar
  5. 5.
    Ciatti, P.: Scalar product on Clifford modules and pseudo-\(H\)-type Lie algebras. Ann. Mat. Pura Appl. 178(4), 1–32 (2000)MathSciNetCrossRefGoogle Scholar
  6. 6.
    Eberlein, P.: Riemannian submersions and lattices in 2-step nilpotent Lie groups. Commun. Anal. Geom. 11(3), 441–448 (2003)MathSciNetCrossRefGoogle Scholar
  7. 7.
    Eberlein, P.: Geometry of \(2\)-step nilpotent groups with a left-invariant metric. Ann. Sci. E. N. S., 4me série 27(5), 611–660 (1994)MathSciNetzbMATHGoogle Scholar
  8. 8.
    Fomenko, A.T., Trofimov, V.V.: Integrable Systems on Lie Algebras and Symmetric Spaces. Gordon and Breach Science Publishers, NewYork (1988)Google Scholar
  9. 9.
    Furutani, K., Markina, I.: Existence of lattices on general \(H\)-type groups. J. Lie Theory 24, 979–1011 (2014)MathSciNetzbMATHGoogle Scholar
  10. 10.
    Furutani, K., Markina, I.: Complete classification of pseudo H-type Lie algebras: I. Geom. Dedicata 190, 23–51 (2017)MathSciNetCrossRefGoogle Scholar
  11. 11.
    Kaplan, A.: On the geometry of groups of Heisenberg type. Bull. Lond. Math. Soc. 15(1), 35–42 (1983)MathSciNetCrossRefGoogle Scholar
  12. 12.
    Kaplan, A.: Riemannian nilmanifolds attached to Clifford modules. Geom. Dedicata 11, 127–136 (1981)MathSciNetCrossRefGoogle Scholar
  13. 13.
    Kaplan, A.: Fundamental solutions for a class of hypoelliptic PDE generated by composition of quadratic forms. Trans. Am. Math. Soc. 258(1), 147–153 (1980)MathSciNetCrossRefGoogle Scholar
  14. 14.
    Kocsard, A., Ovando, G.P., Reggiani, S.: On first integrals of the geodesic flow on Heisenberg nilmanifolds. Differ. Geom. Appl. 49, 496–509 (2016)MathSciNetCrossRefGoogle Scholar
  15. 15.
    Lauret, J.: Homogeneous nilmanifolds attached to representations of compact Lie groups. Manuscr. Math. 99, 287–309 (1999)MathSciNetCrossRefGoogle Scholar
  16. 16.
    Lawson, H.B., Michelsohn, M.-L.: Spin Geometry. Princeton University Press, Princeton (1989)zbMATHGoogle Scholar
  17. 17.
    Montgomery, R., Shapiro, M., Stolin, A.: A nonintegrable sub-Riemannian geodesic flow on a Carnot group. J. Dyn. Control Syst. 3(4), 519–530 (2016)MathSciNetzbMATHGoogle Scholar
  18. 18.
    Ratiu, T.S., Tudoran, R., Sbano, L., Sousa Dias, E., Terra, G.: A crash course in geometric mechanics. In: Geometric Mechanics and Symmetry. London Math. Soc. Lect. Note Ser., vol. 306, pp. 23–156. Cambridge Univ. Press, Cambridge (2005)Google Scholar
  19. 19.
    Schueth, D.: Integrability of geodesic flows and isospectrality of Riemannian manifolds. Math. Z. 260, 595–613 (2008)MathSciNetCrossRefGoogle Scholar
  20. 20.
    Vergne, M.: La structure de Poisson sur l’algèbre symétrique d’une algèbre de Lie nilpotente. Bull. Soc. Math. France 100, 301–335 (1972)MathSciNetCrossRefGoogle Scholar
  21. 21.
    Wilson, E.: Isometry groups on homogeneous nilmanifolds. Geom. Dedicata 12, 337–346 (1982)MathSciNetCrossRefGoogle Scholar

Copyright information

© Springer Nature Switzerland AG 2018

Authors and Affiliations

  1. 1.Institut für AnalysisLeibniz Universität HannoverHannoverGermany
  2. 2.Department of Mathematical SciencesRitsumeikan UniversityKusatsuJapan

Personalised recommendations